MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/890/080
Medical Device Problem Codes Inflation Problem (1310); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: d4: lot number, expiration date and h4: manufacture date are unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the bedside nurse found the patient's tracheostomy tube cuff had gone down to 10cm of h20 at the beginning of her shift.She needed to re-inflate it back to 30cm of h20.Patient was involved, no patient injury or adverse effects reported.Patient information is not available.Trach team consultant performed cuff pressure check and re-inflated back to appropriate level.Cuff was re-checked after an hour and leak was confirmed.Patient was fasted and an urgent tracheostomy change was performed by icu consultant.
 
Additional Manufacturer Narrative
Evaluation codes: updated device evaluation: one device was returned for investigation.Under visual inspection the sample appeared to be in good condition.Functional testing confirmed that after 12 hours the cuff was still fully inflated.Based on results of testing the reported failure was not observed or confirmed.No lot number was provided, therefore no device history report (dhr) review could be performed.No trend of similar customer complaints was identified.

Brand Name
PORTEX UNIPERC REPLACEMENT INNER CANNULA
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17745554
Report Number3012307300-2023-08918
Device Sequence Number17189654
Product Code BTO
UDI-Device Identifier15019315060397
UDI-Public15019315060397
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/890/080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown